I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Enlorge Prostate and High Level PSA

User
Posted 28 Oct 2018 at 00:47

I am 78 years old and have been living with Prostate Cancer and high Level PSA for over 6 years.  I have had many blood test and two scopes.  My doctor wants to put me on Finasteride (Poscar) to lower my PSA.  After researching this medication I am not sure that I want to start.  I have also, did some research on Fish Oil, Flomax, Sagapro and have no idea what to do.  My PSA is at 20.  I know that this is very high and I want to do something but, do not like any of these medicines .  What do any of you thank?? 

User
Posted 29 Oct 2018 at 08:38
Taking finasteride to lower the PSA is not a good idea because all it does is create a false low and possibly mask any rises that would indicate your cancer is progressing.

However, taking finasteride because you are not emptying your bladder is a very goid idea. You are going an awful lot, and not emptying properly so the risk of infection, kidney damage or complete urinary retention is very high. My husband was on something similar to finasteride for 15 years without any problems and among other things, it meant he got a bit more sleep.

Like Barry said, try it. If you don't like it you can always stop.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 13 Jul 2019 at 12:01

bishopofcranswick,

I recommend posting this again in a new thread or your existing thread, rather than adding it to someone else's thread.

Show Most Thanked Posts
User
Posted 28 Oct 2018 at 15:46
Shortstop, what evidence do you have that you have PCa? Biopsy? What Gleason score? The finasteride is usually given to contract an enlarged prostate and has a temporary effect on PSA. Sounds like a sensible low risk move to me. Why not give it six months?

AC

User
Posted 29 Oct 2018 at 00:05
AC:

Thanks for the information. My doctor had a bio-h completed some 6 years ago and he told me that I had a very mile case but, his worry was my enlarge prostate and my high level PSA. I have had some 5 other bio's since that time and my doctor says that I will not die from this because it is so mile. I just do not want to take any medicine that will cause me problems. My doctor stated to me that he wanted me to take this medicine before may not be able to pee at all. I have not problem with that at this time I, go at lease 10 times in 24 hours but, do not emptily by bladder I maintain 300% I thank he stated to me last week. He spend a lot of time trying to convince me to start this medication. I do not thank I am ready yet. I pray a lot to the lord for guidance and I am waiting to hear form him. God Bless you AC.

User
Posted 29 Oct 2018 at 00:43
Flowmax is Tamsulosin Hydrochloride which is also dispensed under other names. I take it to relax the sphincter to aid urinating more completely. I don't have any problem with it but some do. Just about every medicine can produce a side affect in some and if you object to trying what is prescribed for you it's your choice and you will have to accept any consequences. You could give Finasteride a try and if it's affects are too severe ask an oncologist for an alternative. I don't think the likes of fish oil will combat PCa if indeed that is what you have and we on this forum approve recognized medicine rather quack alternatives.
Barry
User
Posted 29 Oct 2018 at 01:12
My old mate Barry Sheene eschewed recommended medical treatments for his throat cancer, and took to a diet of liquified cabbage and similar instead.

That didn’t end well!

Cheers, John.

User
Posted 29 Oct 2018 at 08:38
Taking finasteride to lower the PSA is not a good idea because all it does is create a false low and possibly mask any rises that would indicate your cancer is progressing.

However, taking finasteride because you are not emptying your bladder is a very goid idea. You are going an awful lot, and not emptying properly so the risk of infection, kidney damage or complete urinary retention is very high. My husband was on something similar to finasteride for 15 years without any problems and among other things, it meant he got a bit more sleep.

Like Barry said, try it. If you don't like it you can always stop.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 13 Jul 2019 at 10:59

Hi, I am fairly new to group and would like some advice. I first had biopsy 11 years ago and have since had another 3 and 5 mri scans.  I have been on Tamsulosin for 11 years but this year went into acute retention and had catheter fitted.  Had this out, still in acute retention. Specialist then put me on dustateride which I have been on for 6 weeks.  Went into ambulatory ward yesterday.  Slightly better then acute retention again.  Seeing specialist in 2 weeks time.  My question is, I have had increasing upper back pain since taking dustasteride.  Don’t feel I can stop until I see specialist but having pain that pain killers won’t stop. Has anyone else experienced this?

User
Posted 13 Jul 2019 at 12:01

bishopofcranswick,

I recommend posting this again in a new thread or your existing thread, rather than adding it to someone else's thread.

User
Posted 26 Nov 2019 at 12:17

I'm afraid your doctor is out of his mind. Finasteride does not lower your "real" count - it mearly halves it - as I have recently found !   

 
Forum Jump  
©2021 Prostate Cancer UK